Alert archive / California / Winter Storm Warnings in 2015

Winter Storm Warning 5, NWS Las Vegas, NV

December 8, 2015Inyo County, California

NWS Las Vegas, NV issued this winter storm warning at Dec 8, 2015, 2:07 PM PST for Inyo County, California. It took effect at Dec 10, 2015, 12:00 PM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2015, 2:07 PM PST (22:07 UTC)
In effect from
Dec 10, 2015, 12:00 PM PST
Expired
Dec 10, 2015, 8:21 PM PST
In force
8 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2015-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2015-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3308 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

552 
WWUS45 KVEF 082207
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
207 PM PST TUE DEC 8 2015

CAZ519-090700-
/O.UPG.KVEF.WS.A.0004.151210T1200Z-151211T1200Z/
/O.NEW.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
207 PM PST TUE DEC 8 2015

...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO NOON PST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
STORM WARNING FOR THE EASTERN SIERRA SLOPES...WHICH IS IN EFFECT
FROM NOON THURSDAY TO NOON PST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING: SNOW WILL MOVE INTO THE SOUTHERN SIERRA FROM THE NORTH
  LATE THURSDAY MORNING. PERIODS OF HEAVY SNOWFALL IS EXPECTED
  THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL
  LINGER INTO FRIDAY AFTERNOON.

* SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY 
  MORNING TO BELOW 5000 FEET THURSDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA
  CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. 

* WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY WEDNESDAY
  WITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH THURSDAY
  AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55
  TO 65 MPH.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED
  ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL.
  HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING
  WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
538 
WWUS45 KVEF 090701
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1101 PM PST TUE DEC 8 2015

CAZ519-100000-
/O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1101 PM PST TUE DEC 8 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
NOON PST FRIDAY...

* TIMING: SNOW WILL MOVE INTO THE SOUTHERN SIERRA FROM THE NORTH 
  LATE THURSDAY MORNING. PERIODS OF HEAVY SNOWFALL IS EXPECTED 
  THURSDAY AFTERNOON THROUGH FRIDAY MORNING. SNOW SHOWERS WILL 
  LINGER INTO FRIDAY AFTERNOON. 

* SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY 
  MORNING TO BELOW 5000 FEET THURSDAY NIGHT.

* TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA 
  CREST WITH 4 TO 8 INCHES NEAR ASPENDELL.

* WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY 
  WEDNESDAYWITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH 
  THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH 
  WITH GUSTS 55 TO 65 MPH. 

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW 
  COVEREDROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO 
  ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY 
  ACTIVITIES...INCLUDING WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
005 
WWUS45 KVEF 092340
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PST WED DEC 9 2015

CAZ519-101130-
/O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
340 PM PST WED DEC 9 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON THURSDAY TO
NOON PST FRIDAY FOR THE EASTERN SIERRA SLOPES...

* SNOW LEVEL: RAPIDLY DECREASING FROM ABOVE 10000 FEET THURSDAY 
  MORNING TO BELOW 5000 FEET THURSDAY NIGHT. 

* TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA 
  CREST WITH 4 TO 8 INCHES NEAR ASPENDELL.

* WINDS: WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY 
  WEDNESDAY WITH THE STRONGEST WINDS WEDNESDAY NIGHT THROUGH 
  THURSDAY AFTERNOON. WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH 
  WITH GUSTS 55 TO 65 MPH.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW COVERED
  ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO ASPENDELL.
  HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...INCLUDING
  WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
744 
WWUS45 KVEF 101136
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
336 AM PST THU DEC 10 2015

CAZ519-102030-
/O.CON.KVEF.WS.W.0005.151210T2000Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
336 AM PST THU DEC 10 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM NOON TODAY TO NOON
PST FRIDAY...

* TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES ALONG THE SIERRA 
  CREST WITH 4 TO 8 INCHES NEAR ASPENDELL. 

* WINDS: WINDS ARE EXPECTED TO INCREASE TODAY WITH THE STRONGEST
  WINDS THIS AFTERNOON AND EVENING. WEST TO SOUTHWEST WINDS OF 35 TO
  45 MPH WITH GUSTS 55 TO 65 MPH IN CANYONS AND NEAR RIDGES.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW 
  COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO 
  ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY 
  ACTIVITIES...INCLUDING WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$
326 
WWUS45 KVEF 102012
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1212 PM PST THU DEC 10 2015

CAZ519-110615-
/O.CON.KVEF.WS.W.0005.000000T0000Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1212 PM PST THU DEC 10 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FOR THE EASTERN SIERRA
SLOPES UNTIL NOON FRIDAY.

* SNOW LEVEL: DECREASING FROM NEAR 9000 FEET EARLY THIS AFTERNOON TO
  BELOW 5000 FEET TONIGHT.

* TOTAL SNOW ACCUMULATIONS: 12 TO 18 INCHES NEAR THE SIERRA CREST
  WITH 4 TO 8 INCHES NEAR ASPENDELL. AS OF NOON TODAY SNOW WAS
  FALLING BUT NOT ACCUMULATING IN ASPENDELL.

* WINDS: WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 55 TO
  65 MPH IN CANYONS AND NEAR RIDGES.

* IMPACTS: BLOWING SNOW WITH WHITEOUT CONDITIONS AND SNOW 
  COVERED ROADS. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO 
  ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY 
  ACTIVITIES... INCLUDING WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. IF YOU MUST TRAVEL...KEEP
AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF
AN EMERGENCY.

&&

$$
260 
WWUS45 KVEF 110421
WSWVEF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
821 PM PST THU DEC 10 2015

WINTER WEATHER WILL CONTINUE ALONG THE EASTERN SIERRA SLOPES THROUGH
FRIDAY MORNING. 

CAZ519-112000-
/O.CAN.KVEF.WS.W.0005.000000T0000Z-151211T2000Z/
/O.NEW.KVEF.WW.Y.0009.151211T0421Z-151211T2000Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
821 PM PST THU DEC 10 2015

...WINTER STORM WARNING IS CANCELLED...
...WINTER WEATHER ADVISORY NOW EFFECT UNTIL NOON PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON PST FRIDAY FOR THE
EASTERN SIERRA SLOPES. THIS REPLACES THE PREVIOUSLY ISSUED WINTER
STORM WARNING.

* SNOW LEVEL: FALLING TO AROUND 5000 FEET TONIGHT.

* ADDITIONAL SNOW ACCUMULATIONS: ADDITIONAL 3 TO 6 INCHES ARE
  POSSIBLE TONIGHT INTO FRIDAY MORNING...MAINLY ABOVE 6000 FEET. A
  DUSTING OF SNOW MAY FALL TO AS LOW AS 5000 FEET.

* WINDS: WEST TO SOUTHWEST WINDS OF 20 TO 30 MPH ALONG THE SIERRA
  CREST WITH GUSTS TO 40 MPH. WEST WINDS OF 15 TO 20 MPH WITH GUSTS
  TO 30 MPH ELSEWHERE.

* IMPACTS: AREAS OF BLOWING SNOW AS WELL AS ICY AND SNOWPACKED ROADS
  IN THE HIGH COUNTY. THIS INCLUDES CALIFORNIA HIGHWAY 168 TO
  ASPENDELL. HAZARDOUS CONDITIONS FOR BACK COUNTRY ACTIVITIES...
  INCLUDING WHITNEY PORTAL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 8, 8:54 AM PST, 5 hours 13 minutes earlier.

Area forecast discussion, Dec 8, 8:54 AM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
854 AM PST TUE DEC 8 2015

.SYNOPSIS...DRY AND MILD WEATHER WILL CONTINUE FOR THE NEXT COUPLE
DAYS WITH PERIODS OF HIGH CLOUDS. THE WARMEST CONDITIONS ARE
EXPECTED THURSDAY AHEAD OF AN APPROACHING COLD FRONT ALONG WITH
INCREASING WINDS IN THE AREA AND CHANCES FOR PRECIPITATION PUSHING
INTO THE SIERRA. COOLER CONDITIONS ARE EXPECTED AREA WIDE FRIDAY
ALONG WITH A CHANCE OF SHOWERS...WITH COOL CONDITIONS LINGERING
THROUGH THE WEEKEND.
&&

.UPDATE...SHORTWAVE RIDGING WILL REMAIN OVER THE SOUTHWEST TODAY
WITH PLENTY OF HIGH CLOUDS CONTINUING TO STREAM ACROSS THE AREA.
CURRENT TEMPERATURES ARE RUNNING 3-6 DEGREES WARMER THAN YESTERDAY
AT THIS TIME SO FORECASTED HIGH TEMPERATURES LOOK IN GOOD SHAPE.
GUSTY NORTH WINDS WILL BE CONFINED TO AREAS SOUTH OF HOOVER DAM TO
THE LAUGHLIN/BULLHEAD CITY AREA TODAY WITH LIGHT WINDS EXPECTED
EVERYWHERE ELSE. NO FORECAST UPDATES NEEDED THIS MORNING.
&&

.PREVIOUS DISCUSSION...333 AM PST...

.SHORT TERM...THROUGH WEDNESDAY NIGHT.

QUIET WEATHER WILL PERSIST IN THE SHORT TERM AS ENERGETIC PACIFIC
STORM TRACK WILL REMAIN TO OUR NORTH WITH JUST PERIODS OF HIGH
CLOUDS EXPECTED IN OUR NECK OF THE WOODS. MAIN CONCERN WILL BE THE
INFLUENCE OF SHALLOW INVERSIONS EACH DAY AND HOW MUCH THEY WILL
HINDER OUR HIGH TEMPERATURE POTENTIAL. SURFACE WINDS BOTH TUESDAY
AND WEDNESDAY LOOK VERY LIGHT WHICH WILL MAKE THE DIURNAL
TEMPERATURE CURVE A BIT SLUGGISH. PERIODS OF HIGH CLOUDS ALSO MAKE
FOR SOMEWHAT OF A WILD CARD AND COULD KEEP TEMPERATURES DOWN A
DEGREE OR TWO DEPENDING ON THEIR TIMING. KEPT TEMPERATURES IN LINE
WITH BEST PERFORMING GUIDANCE BUT WOULDNT BE SURPRISED TO SEE OUR
HIGH TEMPERATURES A LITTLE ON THE HIGH SIDE OF REALITY.
REGARDLESS... TEMPERATURES WILL BE MILD AND RUN 5 TO 10 DEGREES
ABOVE EARLY DECEMBER AVERAGES.

.LONG TERM...THURSDAY THROUGH MONDAY.

CONFIDENCE CONTINUES TO INCREASE IN THE DETAILS ASSOCIATED WITH A
POTENT SHORTWAVE TROUGH EXPECTED TO DIG SOUTHWARD INTO THE REGION ON
THURSDAY...AS OPERATIONAL MODEL GUIDANCE AND ASSOCIATED ENSEMBLES
ARE MORE IN LINE WITH A COMMON SOLUTION TONIGHT. AS FAR AS RESULTANT
WEATHER GOES...THIS SYSTEM WILL YIELD HIGH
WINDS...PRECIPITATION...AND MUCH COOLER TEMPERATURES FOR THE
WEEKEND. HERE IS THE LATEST RUNDOWN IN FORECASTER CONFIDENCE FOR
EACH ELEMENT:

WIND: STRONG AND GUSTY PRE-FRONTAL SOUTHWESTERLY WINDS ARE EXPECTED
ACROSS MUCH OF THE FORECAST AREA THURSDAY FOLLOWED BY GUSTY
NORTHERLY WINDS ON FRIDAY FOLLOWING THE PASSAGE OF A COLD FRONT.
CONFIDENCE IS SHAKY ON THE POTENTIAL FOR DOWNSLOPE WINDS IN THE
OWENS VALLEY ON THURSDAY DUE TO THE TIMING OF THE MOUNTAIN WAVE
BREAKING COINCIDING WITH THE ARRIVAL OF MOISTURE IN THE AREA. THIS
AREA...AS WELL AS OTHERS...INCLUDING THE SPRING MOUNTAINS WILL
CONTINUED TO BE MONITORED CLOSELY FOR THE ISSUANCE OF WIND HEADLINES.

PRECIPITATION: CONFIDENCE IS HIGH IN THE MOST SIGNIFICANT
PRECIPITATION OCCURRING ACROSS NORTHERN INYO COUNTY AS WELL AS THE
GREAT BASIN ZONES. SIGNIFICANT SNOW ACCUMULATION IS LIKELY IN THE
SOUTHERN SIERRA ABOVE 6000 FEET THURSDAY AS SNOW LEVELS DECREASE
FROM ABOVE 10000 FEET TO BELOW 5000 FEET BY FRIDAY MORNING AS THE
POTENT SHORTWAVE DIVES INTO THE REGION. A WINTER STORM WATCH HAS
BEEN ISSUED FOR ELEVATIONS ABOVE 6000 FEET AS A RESULT.
OTHERWISE...EXPECT SHOWERS TO SPREAD FROM WEST TO EAST ACROSS INYO
COUNTY...THE SOUTHERN GREAT BASIN...AND NORTHWEST ARIZONA THROUGH
FRIDAY EVENING...WITH THE BEST CHANCES OF PRECIPITATION REMAINING
ALONG THE COLD FRONT AS IT MOVES SOUTHEASTWARD ACROSS THE REGION.
DECIDED TO INCREASE POPS ALONG THE TRAJECTORY OF THE FRONT TO ALLOW
FOR SHOWER CHANCES...INCLUDING LAS VEGAS AND MUCH OF THE NORTHERN
HALF OF THE DESERT ZONES. WITH COLD AIR GENERALLY LAGGING BEHIND THE
SURFACE FRONT AND HEAVIEST PRECIPITATION...NO SIGNIFICANT SNOWFALL
ACCUMULATION IS EXPECTED BEHIND THE FRONT.

TEMPERATURES: FORECAST AFTERNOON HIGH TEMPERATURES ON THURSDAY
CONTINUE TO APPROACH RECORDS ACROSS THE REGION...AS PRE-FRONTAL
SOUTHWESTERLY WINDS WILL AID IN MIXING WARMER AIR ALOFT TO THE
SURFACE ACROSS THE REGION. MOST NUMERICAL GUIDANCE BACKED OFF ON
THEIR FORECAST HIGHS TONIGHT...BUT I DECIDED TO REMAIN ABOVE
GUIDANCE AGAIN TONIGHT AS BUFR SOUNDINGS CONTINUE TO INDICATE GOOD
MIXING THURSDAY AFTERNOON. WITH THE LATEST OPERATIONAL AND ENSEMBLE
RUNS EXHIBITING GOOD AGREEMENT TONIGHT...CONFIDENCE IS MODERATE
REGARDING THE TIMING OF THE COLD FRONT MOVING ACROSS THE REGION ON
FRIDAY. HIGH TEMPERATURES ARE EXPECTED TO BE GENERALLY 10-15 DEGREES
COOLER ON FRIDAY...WITH SOME AREAS SEEING TEMPERATURE SWINGS OF UP
TO 20 DEGREES FROM THURSDAY HIGHS.

THE TROUGH IS EXPECTED TO CONTINUE TO DIG SOUTHEASTWARD THROUGH
FRIDAY NIGHT...CLEARING THE REGION BY SATURDAY. MODEL GUIDANCE IS
INDICATING A SHORTWAVE RIDGE MOVING OVER THE REGION FOLLOWING THE
EXIT OF THE SHORTWAVE TROUGH...ALLOWING FOR CLEARER CONDITIONS AND
SLIGHTLY WARMER TEMPERATURES BY SUNDAY...WITH READINGS RUNNING
AROUND SEASONAL AVERAGES ACROSS THE AREA. GUIDANCE CONTINUES TO
INDICATE ANOTHER POTENT SHORTWAVE TROUGH DIVING INTO THE AREA LATE
SUNDAY THROUGH THE END OF THE PERIOD. PRELIMINARY INDICATIONS ARE
THAT THIS SYSTEM WILL FEATURE ANOTHER ROUND OF PRE AND POST-FRONTAL
WINDS...THOUGH IT APPEARS AS IF THEY WILL BE WEAKER THAN WHAT WE
WILL EXPERIENCE THURSDAY...PRECIPITATION...AND ANOTHER BLAST OF COLD
AIR. GIVEN THE CONTINUED CONSENSUS AMONG THE MODELS REGARDING
PRECIPITATION SPREADING ACROSS THE REGION...DECIDED TO RAISE POPS TO
ALLOW FOR SHOWER CHANCES ACROSS MUCH OF THE AREA SUNDAY AFTERNOON
THROUGH MONDAY. STAY TUNED AS FORECAST DETAILS BECOME CLEARER OVER
TIME WITH THIS SECOND SYSTEM.
&&

.AVIATION...FOR MCCARRAN...LIGHT AND VARIABLE WINDS ARE EXPECTED
TODAY FOLLOWING TYPICAL DIURNAL TRENDS. WIND SPEEDS LOOK TO REMAIN
9KTS OR LESS THROUGH THE TAF PERIOD. PASSING HIGH CLOUDS CAN BE
EXPECTED BUT MAINLY AOA 20K FT.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...LIGHT AND VARIABLE WINDS CAN BE EXPECTED TODAY
FOLLOWING TYPICAL DIURNAL TRENDS. PERIODS OF HIGH CLOUDS CAN BE
EXPECTED MAINLY ABOVE 20K FT MSL. CLOUD COVER WILL GENERALLY BE SCT-
BKN BUT MAY BE BKN-OVC AT TIMES...ESPECIALLY NORTH OF INTERSTATE 40.
&&

.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
AT THIS TIME THROUGH WEDNESDAY. SPOTTER ACTIVATION MAY BE NECESSARY
THURSDAY THROUGH SUNDAY.
&&

UPDATE...SALMEN
PREV SHORT TERM/AVIATION...OUTLER
PREV LONG TERM...PULLIN

FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:

HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 8, 4:03 AM PSTWinter Storm WatchVEFInyo10 hr

Nearby

Winter Storm Warnings in California, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.